Facebook Pixel
EmpowHER Guest
Q: 

Took Plan B and have been getting my period every 2 weeks since...

By Anonymous August 17, 2010 - 12:35pm
 
Rate This

I am 25 and normally have a 28 day period that is 4 days long--light to regular flow. On July 2nd, I took Plan B, within 72 hours, after my primary birth control failed. My period was due one week later on July 8th and I did get it. Two weeks later, I got a second period. This was longer than usual--about 7 days. On Aug. 8th, I got a third period that just ended didn't end until Aug. 16th. Now, on Aug. 17th, I am again feeling ovulation pains that I usually feel 2 weeks before my period.

I should also say that I have been unusually stressed lately. Could this combination really be causing the problem?

Add a Comment11 Comments

EmpowHER Guest
Anonymous

I took plan b within 48 hours and now I have been bleeding for 8 days when should I see a doctor about this?

May 18, 2017 - 3:06pm
HERWriter Guide (reply to Anonymous)

Hello Anon

That's a lot of bleeding; put a call into your doctor today. You may be having a rather severe reaction to EC but hopefully it'll end soon.
Best,
Susan

May 19, 2017 - 6:44am

I took the plan b pill on day 8 of my cycle (I knew it was completely unnecessary but my boyfriend made me anyway) and then I stared bleeding day 17 of my cycle, 17 days early (I have a long cycle around 34 days). So i have been on my period or whatever this is for 12 days already. It's very light but still not stopping. I normally only have 7 day periods so this is weird to me. Is this okay or should I go to the doctor? My real period is scheduled to be in 5 days so will I still get that too?

December 26, 2016 - 1:39pm
HERWriter Guide (reply to Smmagic)

Hello Smmagic

Thank you for your post.

Because Plan B affects your cycle, and affects different women in different ways, we cannot say how long this bleeding will last and when your next period should be.

Since you have been bleeding for 12 days now, it's a good idea to see the doctor; that is prolonged bleeding.

Best,
Susan

December 26, 2016 - 2:06pm
EmpowHER Guest
Anonymous

Hi I had sex and the condom broke 2 weeks ago from today. I took plan b to be safe, but on Monday I started bleeding assuming it was my period. It was a light Normal bleeding for me it last 4-5 days and then it turned brown and stopped. Then the following Monday I started bleeding again it's now Friday and I'm still bleeding. I'm assuming it's still the plan b working. It's been 2 weeks of bleeding

January 29, 2016 - 6:07am
EmpowHER Guest
Anonymous

Never taking Plan B again. If I had known it wss going to throw my body out of wack I never would have taken it.

May 26, 2013 - 3:04am
EmpowHER Guest
Anonymous

I think I may have the same problem, I took plan B on October 22nd and on November 7th. Since the last time I took plan B, I've been getting my period every two weeks now. They are like my regular periods, I get them for 5-7 days and the flow is regular. But I've been very stressed and edgy as well. Does the plan B cause any infections? I may have a vaginal infection because I got tested for HIV/STD in early December and I'm clean. If I do go see a gynecologist, do I get a pap smear? What do I do? This is my first time.

December 21, 2011 - 6:23pm

Plan B can cause irregular bleeding, as well as breakthrough bleeding (spotting or light bleeding in-between periods). It sounds like you have had only one episode of irregular period/breakthrough bleeding, once I typed out the dates.

Most of the periods you described were either expected or during a time when you would be expecting them within your regular 28-day cycle:
July 8th: period began as expected (after taking Plan B)
July 22nd-ish: period that was not expected, 2 weeks after last period
August 8th: period that occurs during your usual cycle length

Now, August 17th: no period, experiencing symptoms/cramping

When I typed out the actual dates, and took out the "second" and "third" descriptors, it looks like your periods are within normal range. You had one period that was "irregular" (July 22nd-ish), and this is normal after taking Plan B.

Plan B can cause irregular periods for a cycle or two.

Since you have not had a period yet with your symptoms today, wait and see if you start bleeding, or if it is just spotting ("breakthrough"). This is also normal.

For future:
If you start bleeding with these symptoms you are experiencing now, and then also have your expected period around September 8th, this could still be some lasting effects from Plan B. Nothing harmful, just a mega dose of hormones that takes your body a few cycles to get adjusted to with its own hormones.

If you have another irregular period or more breakthrough bleeding AFTER your September 8th-ish regular period, it may be good to call your doctor to check and ask.

Does this help?

August 17, 2010 - 1:36pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

This does help, and confirm what I was thinking. When I have been regular all my life, it was a bit of a worry. Thank you so much for your assistance and your quick response Alison!

August 17, 2010 - 1:53pm
(reply to Anonymous)

I'm glad to help! I can see why you were worried...you have been bleeding almost every two-weeks, and may continue to do so through the beginning of September. But, when you look at the actual dates, it has only been one episode of "irregular" bleeding. I bet it seems like a lot more!

Take care!

August 17, 2010 - 2:18pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Tags:

Dysmenorrhea

Get Email Updates

Dysmenorrhea Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!